Aa
A
A
Close
Avatar universal
Misery of Effexor XR Withdrawal
I was on Effexor XR for 4 Years at 150 M/G.  It was used to treat anxiety associated from mostly job related and family stress.  It took nearly 3 months for my body to adjust and it was very difficult time.  Earlier this year while on my regular daily dose of 150 I started to notice a feeling feeling lightheadedness with some loss on concentration and memory.  This was the same feeling I would get if I missed 2 consecuative days while on the 150per day.

I decided to get off the med because it appeared to me that my brain wanted more med to to the same job,  or addiction.  In an indirect way,  my brain was going thru withdrawal earlier in the year when I was on the 150s but not giving in to increasing the dose and thus giving me brain fog.

I tapered from 150 to 75 in the month of May and from 75 to 37.5 in June so I think I was careful to take my time.

As of today I am 26 days w/o EFF XR and still feel the brain fog, muscle pain, irritability.  Now based on low Hemogloban my doctor said I may have mild anemia which may help explain a few things.  I have no history of anemia.

I almost have to believe that effexor,  or lack of effexor may play a direct role  in altering other body chemicals such as blood, hormones and even glands.

Anyway, I don't think many medical professionals truly understand how this medicine can impact a person's health on the whole.

My question is how long did your symptoms last once you stopped the med after a slow tapering.  Could there be a conection between my difficulty getting normal now and the horrible time I had going on the med?
Cancel
3 Answers
Page 1 of 1
1042487 tn?1275283499
The withdrawal symptoms period is relative to how long you have been on the drug, tapering method and your own brain chemistry. There is no definitive answer to that question.

Last time I used a SNRI like Effexor (Cymbalta) I stopped it cold turkey and I had brain zaps for a month and a bit more.

You should expect relief soon as the withdrawal is not permanent. After 3 months off the drugs you should consider you symptoms being a result of not being in good psychological shape.

M4
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
To clarify your point, 3 months from the point of your last dose, or 3 months from the point you start the tapering plus the period you take nothing?

Painter397
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1042487 tn?1275283499
3 months without taking the drug and I can be more conservative and say 6 months. But I really think you will experience a relief soon.

M4
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1472427714
Blank
KTowne Little man's name will be W... Comment
1 hr ago
1236893 tn?1408490528
Blank
1236893 tn?1408490528
Blank
gymdandee commented on Make A Shake That Wil...
10 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica
Depression Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica